question-icon

Why does Brillinta cause dizziness?

default
Posted on Mon, 21 Jul 2014
Question: Why does Brillinta cause dizziness?
doctor
Answered by Dr. Praveen (5 hours later)
Brief Answer:
There exact mechanism is not elucidated

Detailed Answer:
Hi dear.Thanks for giving me an opportunity for addressing your query.

According to me there is no exact mechanism by which Brillinta(ticagrelor) causes dizziness.Studies have shown that upto 10% of the patients have experienced dizziness with Brillinta but this does not call for a discontinuation of the drug.It takes time(2-3 weeks) for the body to adapt for this effect.

More importantly I would also evaluate if dizziness is due to any of the co-prescription drugs.If this is troublesome I were to suggest to switch to another anti-platelet medication(clopidogrel or prasugrel) and do a watchful monitoring.

Hope this answers your query.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Praveen

General & Family Physician

Practicing since :2008

Answered : 1055 Questions

premium_optimized

The User accepted the expert's answer

Share on
Why does Brillinta cause dizziness?

Brief Answer: There exact mechanism is not elucidated Detailed Answer: Hi dear.Thanks for giving me an opportunity for addressing your query. According to me there is no exact mechanism by which Brillinta(ticagrelor) causes dizziness.Studies have shown that upto 10% of the patients have experienced dizziness with Brillinta but this does not call for a discontinuation of the drug.It takes time(2-3 weeks) for the body to adapt for this effect. More importantly I would also evaluate if dizziness is due to any of the co-prescription drugs.If this is troublesome I were to suggest to switch to another anti-platelet medication(clopidogrel or prasugrel) and do a watchful monitoring. Hope this answers your query.